Alert archive / North Carolina / Beach Hazards Statements in 2023

Beach Hazards Statement 11, NWS Wilmington, NC

May 7, 2023New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina

NWS Wilmington, NC issued this beach hazards statement at May 7, 2023, 10:26 PM EDT for New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina. It took effect at May 8, 2023, 6:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
May 7, 2023, 10:26 PM EDT (02:26 UTC)
In effect from
May 8, 2023, 6:00 AM EDT
Expired
May 8, 2023, 7:57 PM EDT
In force
14 hr
Issued by
NWS Wilmington, NC

Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC

The radar

The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 2.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2023-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2023-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1214 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

509 
WHUS42 KILM 080226
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
1026 PM EDT Sun May 7 2023

NCZ107-080600-
/O.CON.KILM.CF.Y.0032.000000T0000Z-230508T0600Z/
Inland New Hanover-
1026 PM EDT Sun May 7 2023

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
MONDAY...

* WHAT...Up to one half foot of inundation above ground level in 
  low-lying areas near shorelines and tidal waterways.

* WHERE...The lower Cape Fear River including downtown 
  Wilmington.

* WHEN...Until 2 AM EDT Monday.

* IMPACTS...The lowest portions of USS North Carolina Road and 
  Battleship Road begin to observe minor coastal flooding. Water 
  begins to spread out of storm drains onto Water Street just 
  south of Market Street in downtown Wilmington.

* ADDITIONAL DETAILS...Affected areas listed are based on 
  average tide conditions. Additional locations may experience 
  flooding during periods of heavy rainfall, high winds, or 
  other factors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 08/12 AM     5.7        1.0        0.6       N/A     Minor    
 08/12 PM     4.3       -0.4        0.3       N/A      None    
 09/01 AM     5.5        0.8        0.5       N/A     Minor    
 09/01 PM     4.5       -0.2        0.5       N/A      None    
 10/02 AM     5.4        0.7        0.5       N/A      None    
 10/02 PM     4.7        0.0        0.7       N/A      None

&&

$$

NCZ106-108-SCZ054-056-081030-
/O.NEW.KILM.BH.S.0011.230508T1000Z-230509T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
1026 PM EDT Sun May 7 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT MONDAY THROUGH
MONDAY EVENING...

* WHAT...Strong south to north longshore current. 

* WHERE...In North Carolina, Coastal Pender and Coastal New 
  Hanover Counties. In South Carolina, Coastal Horry and Coastal 
  Georgetown Counties.

* WHEN...From 6 AM EDT Monday through Monday evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$
6 follow-up statements
247 
WHUS42 KILM 080548
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
148 AM EDT Mon May 8 2023

NCZ107-080700-
/O.CAN.KILM.CF.Y.0032.000000T0000Z-230508T0600Z/
Inland New Hanover-
148 AM EDT Mon May 8 2023

...COASTAL FLOOD ADVISORY IS CANCELLED...

$$

NCZ106-108-SCZ054-056-081400-
/O.CON.KILM.BH.S.0011.230508T1000Z-230509T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
148 AM EDT Mon May 8 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...Strong south to north longshore current. 

* WHERE...In North Carolina, Coastal Pender and Coastal New 
  Hanover Counties. In South Carolina, Coastal Horry and Coastal 
  Georgetown Counties.

* WHEN...From 6 AM EDT this morning through this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

21
223 
WHUS42 KILM 080723
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
323 AM EDT Mon May 8 2023

NCZ106-108-SCZ054-056-090000-
/O.CON.KILM.BH.S.0011.230508T1000Z-230509T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
323 AM EDT Mon May 8 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Strong south to north longshore current.

* WHERE...In North Carolina, Coastal Pender and Coastal New 
  Hanover Counties. In South Carolina, Coastal Horry and Coastal 
  Georgetown Counties.

* WHEN...Through this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

21
872 
WHUS42 KILM 080847
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
447 AM EDT Mon May 8 2023

NCZ106-108-SCZ054-056-082000-
/O.CON.KILM.BH.S.0011.230508T1000Z-230509T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
447 AM EDT Mon May 8 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Strong south to north longshore current. There is also a
  Moderate Risk of rip currents.

* WHERE...In North Carolina, Coastal Pender and Coastal New 
  Hanover Counties. In South Carolina, Coastal Horry and Coastal 
  Georgetown Counties.

* WHEN...Through this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$
909 
WHUS42 KILM 081440
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
1040 AM EDT Mon May 8 2023

NCZ106-108-SCZ054-090000-
/O.CON.KILM.BH.S.0011.000000T0000Z-230509T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
1040 AM EDT Mon May 8 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong south to north longshore current.
  
  There is also a Moderate Risk of rip currents.

* WHERE...In North Carolina, Coastal Pender and Coastal New 
  Hanover Counties. In South Carolina, Coastal Horry County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

SCZ056-090000-
/O.CON.KILM.BH.S.0011.000000T0000Z-230509T0000Z/
Coastal Georgetown-
1040 AM EDT Mon May 8 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong south to north longshore current. 

* WHERE...Coastal Georgetown County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

9
285 
WHUS42 KILM 081934
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
334 PM EDT Mon May 8 2023

NCZ107-090000-
/O.NEW.KILM.CF.Y.0033.230509T0300Z-230509T0600Z/
Inland New Hanover-
334 PM EDT Mon May 8 2023

...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
2 AM EDT TUESDAY...

* WHAT...Up to one half foot of inundation above ground level 
  expected in low-lying areas near shorelines and tidal 
  waterways.

* WHERE...The lower Cape Fear River including downtown 
  Wilmington.

* WHEN...From 11 PM this evening to 2 AM EDT Tuesday.

* IMPACTS...The lowest portions of USS North Carolina Road and 
  Battleship Road begin to observe minor coastal flooding. Water 
  begins to spread out of storm drains onto Water Street just 
  south of Market Street in downtown Wilmington.

* ADDITIONAL DETAILS...Affected areas listed are based on 
  average tide conditions. Additional locations may experience 
  flooding during periods of heavy rainfall, high winds, or 
  other factors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 09/01 AM     5.6        0.9        0.6       N/A     Minor    
 09/01 PM     4.5       -0.2        0.5       N/A      None    
 10/01 AM     5.5        0.8        0.6       N/A     Minor    
 10/02 PM     5.0        0.3        1.0       N/A      None    
 11/03 AM     5.8        1.1        1.0       N/A     Minor

&&

$$

NCZ106-108-SCZ054-090000-
/O.CON.KILM.BH.S.0011.000000T0000Z-230509T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
334 PM EDT Mon May 8 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong south to north longshore current. There is also a
  Moderate Risk of rip currents.

* WHERE...In North Carolina, Coastal Pender and Coastal New 
  Hanover Counties. In South Carolina, Coastal Horry County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

SCZ056-090000-
/O.CON.KILM.BH.S.0011.000000T0000Z-230509T0000Z/
Coastal Georgetown-
334 PM EDT Mon May 8 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong south to north longshore current.

* WHERE...Coastal Georgetown County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

19
411 
WHUS42 KILM 082357
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
757 PM EDT Mon May 8 2023

NCZ106-108-SCZ054-056-090100-
/O.CAN.KILM.BH.S.0011.000000T0000Z-230509T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
757 PM EDT Mon May 8 2023

...BEACH HAZARDS STATEMENT IS CANCELLED...


$$

NCZ107-090600-
/O.CON.KILM.CF.Y.0033.230509T0300Z-230509T0600Z/
Inland New Hanover-
757 PM EDT Mon May 8 2023

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 11 PM THIS
EVENING TO 2 AM EDT TUESDAY...

* WHAT...Up to one half foot of inundation above ground level 
  expected in low-lying areas near shorelines and tidal 
  waterways.

* WHERE...The lower Cape Fear River including downtown 
  Wilmington.

* WHEN...From 11 PM this evening to 2 AM EDT Tuesday.

* IMPACTS...The lowest portions of USS North Carolina Road and 
  Battleship Road begin to observe minor coastal flooding. Water 
  begins to spread out of storm drains onto Water Street just 
  south of Market Street in downtown Wilmington.

* ADDITIONAL DETAILS...Affected areas listed are based on 
  average tide conditions. Additional locations may experience 
  flooding during periods of heavy rainfall, high winds, or 
  other factors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 09/01 AM     5.6        0.9        0.6       N/A     Minor    
 09/01 PM     4.5       -0.2        0.5       N/A      None    
 10/01 AM     5.5        0.8        0.6       N/A     Minor    
 10/02 PM     5.0        0.3        1.0       N/A      None    
 11/03 AM     5.8        1.1        1.0       N/A     Minor    
 11/03 PM     4.8        0.1        0.8       N/A      None

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at May 7, 9:49 PM EDT, 37 minutes earlier.

Area forecast discussion, May 7, 9:49 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
949 PM EDT Sun May 7 2023

.SYNOPSIS...
Mainly dry weather continues through tonight as high pressure
remains near the East Coast. Temperatures warm early this week,
with a chance of showers and thunderstorms Monday and Tuesday.
A weak cold front sinks southward Tuesday night, bringing a
subtle cooling and drying trend mid to late week.

&&

.UPDATE...
Have removed any slight mention of pops which were well inland.
With breezy conditions overnight lows were adjusted up and winds
increased a bit over the waters via observations. No other
changes.

&&

.NEAR TERM /THROUGH MONDAY/...
Ongoing MCS is currently moving across KY and WV. The eastern
half of the system will weaken as it moves over the
Appalachians, before weakening further by the time it reaches
our northwestern border around sunset. Due to time of day and
lack of forcing, only have low pops inland between sunset and
midnight for scattered showers. Elevated winds overnight with
decent LLJ aloft will keep boundary layer mixed and low temps
almost 10F higher than last night. Min temps around 63-65F
forecasted for Monday morning. WAA strengthens Monday with
continued return flow around offshore surface high pressure and
flattening of mid level ridge aloft. Temps will reach into mid-
upper 80s Monday afternoon with dewpoints in the mid 60s.
Combination of sea breeze, Piedmont trough, convective temp of
85F on forecast soundings, and CAPE near 1000 J/kg will
contribute to widely scattered diurnal convection Monday.
Approach of an upper shortwave late Monday afternoon will also
aid in convective initiation. Westerly mean wind will move storm
coverage towards the coast late in the day.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
Lingering evening convection possible late Monday especially
over NE areas as a weak mid-level shortwave trough traverses
the area. Dry then for the first half of Tuesday with continued
light SW flow as sfc high pressure remains offshore. Another
round of showers and TSTMs expected Tuesday afternoon/evening
ahead of an approaching weak cold front, with potentially more
coverage than that of Monday, and some storms potentially having
damaging wind gusts - the Storm Prediction Center has the
entire area in a Marginal Risk (threat level 1 of 5) for severe
storms. Warming trend continues into this period, with high
temps Tuesday reaching close to 90 degrees, and timing of any
convection affecting how high temps reach during the aftn hours.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Dry weather and somewhat cooler temps to start off the Long Term
period as the cold front pushes offshore and sfc high pressure
builds in from the NW. No chances of rain in the forecast for
Wednesday through Friday, with temps slowly creeping up each
day: highs in the mid/upr 70s Wednesday rise to the low/mid 80s
for Friday. Pattern over the weekend supports a typical slight
chance of afternoon/evening showers/TSTMs with sfc high pressure
offshore and weak impulses in the WNW flow aloft. High temps
approaching 90 degrees both days inland.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
VFR expected through the period. Southwest winds will keep the
boundary layer well mixed thus no fog expected. Any convection
for Monday afternoon at this point remains low confidence but
may need add thunder with later forecasts.

Extended Outlook...There is a moderate chance of periodic MVFR
ceilings and visibility Monday and Tuesday in scattered
convection, otherwise VFR.

&&

.MARINE...
Through Monday:
Southwest winds have increased across the nearshore waters over
the last few hours, and will remain elevated around 20 kt
through Monday due to tightened pressure gradient around
offshore high pressure. Will see occasional gusts to 25 kt
through tomorrow, with best coverage expected to be across SE NC
waters north of Cape Fear. SCA remains in effect from this
evening into late Monday morning, but have removed the waters
from Cape Fear to Little River Inlet based on latest wind
forecast. Seas increase to 4 feet tonight with the building
southerly wind wave/fresh swell, with 5 footers across outer
coastal waters Monday afternoon. Chance of thunderstorms across
coastal waters late Monday as westerly winds advect storms off
the coast.

Monday Night Through Friday:
High pressure remains offshore Monday night and Tuesday, while
the sfc pressure gradient remains somewhat pinched ahead of an
approaching cold front - gusts up to 20 kt and occasionally 25
kt with seas mainly 3-4 ft. The front drops through the waters
Tuesday night, with SW flow sharply veering to the N then NE by
Wednesday morning. Again, speeds currently forecasted just below
SCA criteria but it will be close due to the CAA behind the
front. Improving marine conditions then for Thursday and Friday
as sfc high pressure centers closer to the local area.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Beach Hazards Statement from 6 AM EDT Monday through Monday
     evening for SCZ054-056.
NC...Beach Hazards Statement from 6 AM EDT Monday through Monday
     evening for NCZ106-108.
     Coastal Flood Advisory until 2 AM EDT Monday for NCZ107.
MARINE...Small Craft Advisory until noon EDT Monday for AMZ250.

&&

SYNOPSIS...ILM
UPDATE...SHK
NEAR TERM...VAO
SHORT TERM...MAS
LONG TERM...MAS
AVIATION...SHK
MARINE...MAS/VAO
Hazardous weather outlook, May 7, 8:17 PM EDT, 2 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
817 PM EDT Sun May 7 2023

AMZ250-082115-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
817 PM EDT Sun May 7 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT MONDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ252-254-256-082115-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
817 PM EDT Sun May 7 2023

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-SCZ056-082115-
Coastal Pender-Coastal New Hanover-Coastal Georgetown-
817 PM EDT Sun May 7 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT MONDAY THROUGH
MONDAY EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement for Strong Longshore Current.

Enhanced risk of rip currents possible Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ054-082115-
Coastal Horry-
817 PM EDT Sun May 7 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT MONDAY THROUGH
MONDAY EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT MONDAY
THROUGH MONDAY EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement for Strong Longshore Current.
   Moderate Risk of Rip Currents.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-082115-
Coastal Brunswick-
817 PM EDT Sun May 7 2023

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT MONDAY
THROUGH MONDAY EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

Enhanced rip current risk possible through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ107-082115-
Inland New Hanover-
817 PM EDT Sun May 7 2023

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 AM EDT MONDAY...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Minor coastal flooding is possible along the Cape Fear River at
downtown Wilmington during Monday night's high tide cycle.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-059-082115-
Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro-
Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown-
Central Horry-Northern Horry-
817 PM EDT Sun May 7 2023

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 3:34 PM EDTCoastal Flood AdvisoryILMNew Hanover10 hr

Nearby

Beach Hazards Statements in North Carolina, 2023Beach Hazards Statements in South Carolina, 2023Every beach hazards statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.